MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DELTA VALVE, BURR HOLE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DELTA VALVE, BURR HOLE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42833
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 12/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the patient had a remission of symptoms, so a brain ct scan was performed.A recession of hydrocephalus and swelling of the surgical wound in the posterior region was observed.Following an intraoperative check, a rupture on both sides of the valve mechanism was found.The valve was replaced as a result and everything proceeded smoothly.
 
Additional Manufacturer Narrative
The returned device was patent.The device passed requirements for leakage, siphon control, reflux, pressure flow and preimplantation testing.The catheter associated with the valves were not returned.The laboratory personnel could not replicate the failure observed in the field.The ifu cautions, ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting or crushing of components.Such damage may lead to loss of shunt integrity and necessitate premature surgical revision of the shunt system.¿ dhr review of lot # e32794 did not show any defects related to the failure observed in the field.All valves are 100% tested at the time of manufacture.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the etiology of the reoperation was the shunt malfunction due to extensive insertion of the ventricular catheter into the brain parenchyma.During the inspection of the cranial flap, there was swelling underneath.The physician opened the flap, and there was cerebrospinal fluid around the valve mechanism.Under the surgical microscope, it was seen a small rupture around the valve mechanism, not in the reservoir.

Brand Name
DELTA VALVE, BURR HOLE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
MDR Report Key11400060
Report Number2021898-2021-00046
Device Sequence Number11648864
Product Code JXG
UDI-Device Identifier00643169466838
UDI-Public00643169466838
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K934545
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number42833
Device Catalogue Number42833
Device Lot NumberE32794
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/08/2021
04/18/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date03/17/2021
04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;